Alert archive / Puerto Rico / Special Weather Statements in 2016

Special Weather Statement, NWS JSJ

July 31, 2016

NWS JSJ issued this special weather statement at Jul 31, 2016, 12:39 PM CDT. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2016, 12:39 PM CDT (17:39 UTC)
Expired
Jul 31, 2016, 3:30 PM CDT
In force
3 hr
Issued by
NWS JSJ

The radar

The San Juan radar (TJUA), 29 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 12:57 PM CDTHIGH SUST WINDS 0Humacao, PRFALLEN TREE BLOCKING ROAD 906 IN BO CANDELERO ABAJO NEAR URB VISTA MAR.
Jul 31, 1:03 PM CDTHIGH SUST WINDS 0Juncos, PRFALLEN TREE ON ROAD PR-30 DIRECTION TO CAGUAS NEAR EXIT 14.
Jul 31, 1:38 PM CDTHIGH SUST WINDS 0Maunabo, PRFALLEN TREE BLOCKING ROAD PR-3 AT BO. LA PICA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

548 
WWCA82 TJSJ 311739
SPSSJU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
139 PM AST SUN JUL 31 2016

PRZ001>011-312030-
NORTH CENTRAL-NORTHEAST-SOUTHWEST-PONCE AND VICINITY-NORTHWEST-SAN
JUAN AND VICINITY-CENTRAL INTERIOR-EASTERN
INTERIOR-SOUTHEAST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
139 PM AST SUN JUL 31 2016

...AREAS OF STRONG THUNDERSTORMS WILL AFFECT PUERTO RICO...

AT 136 PM AST...AREAS OF STRONG THUNDERSTORMS WILL AFFECT PUERTO
RICO DURING THE NEXT SEVERAL HOURS. THESE STORMS ARE PRODUCING HEAVY
TO TORRENTIAL RAINFALL...WIND GUSTS OF 30 MPH OR MORE...AND FREQUENT
TO INTENSE LIGHTNING. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. 

FREQUENT TO INTENSE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1836 6553 1836 6562 1825 6560 1825 6558
      1824 6560 1801 6583 1794 6624 1791 6623
      1799 6649 1788 6653 1798 6655 1797 6656
      1788 6654 1801 6677 1796 6719 1793 6718
      1793 6719 1836 6727 1852 6709
TIME...MOT...LOC 1736Z 240DEG 0KT 1824 6603 

$$

ACOTTO/ER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:42 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 31, 9:42 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1042 AM AST SUN JUL 31 2016

.UPDATE...Mostly cloudy skies with heavy showers and
thunderstorms, associated with a tropical wave, affected the
Atlantic and Caribbean waters as well as the USVI, Vieques,
Culebra, northern and eastern half of Puerto Rico during the
morning hours. Heavy to torrential rainfall with wind gusts of 30
mph or more and intense lightning was observed with these storms.

As the tropical wave moves across the region, periods of showers
and thunderstorms will continue to affect the waters and local
islands throughout the day. Heavy rains could lead to flooding in
low lying and poor drainage areas as well as small stream
flooding. Flash flooding is possible in isolated areas. Therefore,
a flash flood watch is in effect for today and tonight. Windy
conditions are also expected to continue today and tonight with
gusty winds of 30 MPH or greater.

.AVIATION...A tropical wave will continue to move across the
region bringing periods of SHRA/TSRA across the local flying area
today and tonight. Periods of MVFR or IFR CIGS/VSBYS likely
across the Leeward, USVI and E PR in the morning. These cond
expected over W PR terminals late morning and afternoon. Mtn
obscurations are expected. Windy conditions at 10-20 kts with
periods of gusts of 25-35 kts mostly near SHRA/TSRA.

.MARINE...Hazardous marine conditions with periods of heavy to
torrential rainfall, locally higher seas, and lightning activity
will continue across the Atlantic and Caribbean waters and local
passages today as a tropical wave continues to move across the
region. At the moment, local buoys show an increasing trend of
seas of 7 to 8 feet and is expected to remain near those heights
through late tonight. Therefore, the high surf has been canceled
since seas are expected to remain below high surf criteria. The
high risk of rip currents will continue for most of the coasts of
Vieques, Culebra and Puerto Rico, except for the west coasts
where a low to moderate risk of rip currents is expected.

&&

.PREV DISCUSSION... /issued 554 AM AST SUN JUL 31 2016/

SYNOPSIS...A strong tropical wave will bring very gusty winds
some heavy rains with flooding potential, thunderstorms, and hazardous
seas to the local area. Most of the effects will clear the area by
late Monday night, but some showers will continue through the week
with moderate trade winds continuing.

At upper levels...High pressure will pass just north
of the area carrying a brief surge in easterly winds Sunday. Then,
a strong low northeast of the area will carry a trough to Puerto
Rico and the U.S. Virgin Islands late Wednesday. High Pressure
returns to the Atlantic north of the local area by Friday night
and moves slowly west through the weekend.

At mid levels...A tropical wave will move through the area today
followed by disorganized trough that will squeeze the high
pressure to the north on Tuesday evening. High pressure will then
move from northeast of the area to cover the western Atlantic east
of the Bahamas through next weekend.

At lower levels...A vigorous tropical wave will move through the
area today followed by continued winds of 20 to 30 mph. After
winds subside a second wave will move through the area Thursday
night and Friday. During this time high pressure will continue
over the Azores flagging over the weekend and then regenerating
boosting trade wind flow in the local area.

DISCUSSION...Showers began to come more frequently and with
windier gusts during the overnight hours. They moved through the
Leeward Islands first with gusts to as much as 33 knots. Gusts
also reached 20 to 25 kts in the U.S. Virgin Islands although
better gusts are expected this morning. Also buoy 41043 reported
gusts to 37 knots around 2 AM AST. The airport at San Juan
reported a gust of 28 mph just after 3 AM AST. Currently the
System continues to generate strong convection just west of the
Windward Islands and in the Atlantic and Caribbean waters north
and south of The U.S. Virgin Islands and eastern Puerto Rico as it
moves at an estimated 30 mph. Maximum winds at 5-10 kft have been
observed to as much as 47 knots. Minor showers were seen over
other waters and as far southwest over Puerto Rico as the
northeast corner of Ponce.

Currently most of the convection in this system seem to be on the
western half just behind the upper air ridge line extending
southwest of Puerto Rico. Some of the models have also hinted
that the best convection may be around midday. Nevertheless a
strong area of divergence associated with the tropical wave will
move through Saint Croix and into Puerto Rico from the southeast
late this afternoon and further showers and thunderstorms are
expected then. This may also be when some of the day's best
rainfall falls on the slopes of the southeastern mountains.
Rainfall is still not foreseen as strongly in the models as
previously forecast, in part because of the wide scattering of the
convection and due to the rapidity which the cells are passing.
Nevertheless the potential for flooding continues in very heavy
thunderstorms especially as heating and divergence aloft begin to
reinforce one another.

After the core of the moisture in the apex of the wave leaves the
local forecast area, another band of moisture is pulled out of the
southeast and crosses the U.S. Virgin Islands early Monday
afternoon, and Puerto Rico during the late afternoon and evening.
Dynamics are weaker though, but the potential for flooding may
actually increase due to antecedent rains across the area.
Therefore will extend the flash flood watch until Monday at 6 PM
AST and hold it until the extent of the moisture pulled in in the
system's wake can be better ascertained.

Although drier air follows on Monday night, moisture at lower
levels comes back quickly to reach the coast of Puerto Rico by
sunrise Tuesday morning with scattered showers with light
amounts on the east coast and showers likely in El Yunque. This
appears to be associated with the advance of a mid level trough
into Puerto Rico followed closely by one in the western Atlantic.

The next significant wave will move through the area with less
intensity but decent moisture on Thursday afternoon and Thursday
night.

AVIATION...A tropical wave will continue to increase SHRA and TSRA
activity across the local flying area today and tonight. MVFR or
even IFR CIGS/VSBYS with SHRA/TSRA are likely across the Leeward,
USVI and E PR this morning. These conditions are expected to spread
to the West Puerto Rico terminals by mid morning and afternoon. Mtn
obscurations are expected. Windy conditions expected at 10-20 kts
with periods of gusts of 25-35 kts mostly near showers and
thunderstorms.

MARINE...Seas have already climbed to 9.2 feet at the outer buoy
41043 this morning, and wave watch forecasts seas as high as 12
feet there. Have decided to go with seas in the Local Atlantic
waters as high as 10 feet, but models showed seas almost to 12
feet in places. Models seem to have a slightly high bias on the
winds with 27 to 34 knots in the local waters at times. Gusts
could easily reach this intensity and up to 40 knots, but
sustained winds will generally not exceed 25 knots except in a few
areas for brief periods of time. Although the models have the
strongest winds in our local Caribbean waters, winds will not be
much lower over our Atlantic waters either. This will in turn
generate rip currents on almost all coasts and some high surf is
expected on Puerto Rico's central Atlantic coast. Due to the
possibility of even higher seas than forecast in localized areas
decided not to suppress the high surf advisory there even though
the waves will not be driving directly into the coastline.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  89  78  90 /  80  80  40  40
STT  78  89  79  90 /  70  70  40  40

&&

.SJU Watches/Warnings/Advisories...
PR...High Rip Current Risk through late tonight for Central Interior-
     Culebra-North Central-Northeast-Northwest-Ponce and
     Vicinity-San Juan and Vicinity-Southeast-Southwest-Vieques-
     Western Interior.

     Flash Flood Watch through Monday afternoon for Central Interior-
     Culebra-Eastern Interior-Mayaguez and Vicinity-North
     Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
     Vicinity-Southeast-Southwest-Vieques-Western Interior.

     Small Craft Advisory until 2 PM AST Monday for Southeast.

     High Surf Advisory until 6 AM AST Monday for North Central.

     Small Craft Advisory from 6 PM this evening to 8 PM AST Monday
     for Southwest.

VI...High Rip Current Risk through late tonight for St Croix-
     St.Thomas...St. John.. and Adjacent Islands.

     Flash Flood Watch through Monday afternoon for St Croix-
     St.Thomas...St. John.. and Adjacent Islands.

     Small Craft Advisory until 2 PM AST Monday for St.Thomas...St.
     John.. and Adjacent Islands.

AM...High Rip Current Risk through late tonight for Coastal Waters OF
     Southwestern Puerto Rico out 10 NM-Coastal Waters of
     Northern USVI and Culebra out 10 NM-Coastal Waters of
     Southern Puerto Rico out 10 NM-Coastal Waters of Southern
     USVI Vieques and Eastern Puerto Rico out 10 NM.

     Flash Flood Watch through Monday afternoon for Caribbean Waters
     of Puerto Rico from 10 NM to 17N-Coastal Waters OF
     Southwestern Puerto Rico out 10 NM-Coastal Waters of
     Northern Puerto Rico out 10 NM-Coastal Waters of Northern
     USVI and Culebra out 10 NM-Coastal Waters of Southern
     Puerto Rico out 10 NM-Coastal Waters of Southern USVI
     Vieques and Eastern Puerto Rico out 10 NM.

     Small Craft Advisory until 2 PM AST Monday for Coastal Waters of
     Northern USVI and Culebra out 10 NM-Coastal Waters of
     Southern Puerto Rico out 10 NM-Coastal Waters of Southern
     USVI Vieques and Eastern Puerto Rico out 10 NM.

     Small Craft Advisory until 2 AM AST Tuesday for Anegada Passage
     Southward to 17N-Atlantic Waters of Puerto Rico and USVI
     from 10 NM to 19.5N-Caribbean Waters of Puerto Rico from 10
     NM to 17N-Coastal Waters of Northern Puerto Rico out 10 NM-
     Mona Passage Southward to 17N.

     Small Craft Advisory from 6 PM this evening to 8 PM AST Monday
     for Coastal Waters OF Southwestern Puerto Rico out 10 NM.

     Small Craft Advisory from 2 PM this afternoon to 8 PM AST Monday
     for Coastal Waters OF Northwestern Puerto Rico out 10 NM.

&&

05/11
Hazardous weather outlook, Jul 31, 6:04 AM CDT, 6 hours 35 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
649 AM AST DOMINGO 31 DE JULIO DE 2016

AMZ710>745-PRZ001>013-011100-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE-
CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE-
INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
649 AM AST DOMINGO 31 DE JULIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES
Y VIENTOS EN RAFAGAS FUERTES A TRAVES DE LA MAYORIA DE PUERTO
RICO...CULEBRA Y VIEQUES.

.INUNDACIONES...LLUVIAS FUERTES PUDIERAN CAUSAR INUNDACIONES EN
AREAS BAJAS Y DE POBRE DRENAJE AL IGUAL QUE DE RIACHUELOS.
INUNDACIONES REPENTINAS PUDIERAN OCURRIR EN AREAS AISLADAS.

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 30 MPH ES POSIBLE CON LA
ACTIVIDAD DE AGUACEROS Y TRONADAS.

.OLAS...OLEAJE PELIGROSO DE 8 A 10 PIES O MAS SE ESPERA A TRAVES
DE LA MAYORIA DE LAS AGUAS LOCALES MAR AFUERA. OLEAJE PELIGROSO
HASTA 9 PIES SE ESPERAN A TRAVES DE LA MAYORIA DE AGUAS CERCANAS A
LA COSTA.

.TROMBAS MARINAS...TROMBAS MARINAS BREVES SON POSIBLES A TRAVES DE
LAS AGUAS LOCALES.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DEL NORTE, SUROESTE, Y SURESTE DE PUERTO
RICO, PARA LAS PLAYAS DE CULEBRA AL IGUAL QUE PARA LAS PLAYAS DEL
SUR DE VIEQUES.

.DIAS DOS HASTA SIETE...LUNES A SABADO

HUMEDAD PERSISTENTE DETRAS DE LA FUERTE ONDA TROPICAL SE PRONOSTICA
QUE AFECTE LA REGION EL LUNES. PERIODOS DE LLUVIAS MODERADAS A
FUERTES, VIENTOS EN RAFAGAS, Y ACTIVIDAD DE RAYOS SE PODRIAN ESPERAR
A MEDIDA QUE LA ONDA TROPICAL SE ALEJE DE LA AREA LOCAL.
INUNDACIONES Y DESLIZAMIENTOS DE TIERRA, AL IGUAL QUE CONDICIONES
MARITIMAS PELIGROSAS, TAMBIEN SE PODRIAN ESPERAR. LAS CONDICIONES
MEJORARAN EL MARTES. OTRA ONDA TROPICAL SE ESPERA QUE ALCANCE LA
REGION EL VIERNES.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR FUERTES
VIENTOS, TROMBAS MARINAS, INUNDACIONES Y CORRIENTES SUBMARINAS AL
SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-011100-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-
SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS
ADYACENTES DEL CARIBE-
649 AM AST DOMINGO 31 DE JULIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS DISPERSAS CON LLUVIA
FUERTE Y RAFAGAS DE VIENTOS FUERTES A TRAVES DE LAS ISLAS
LOCALES.

.INUNDACIONES...LLUVIAS FUERTES PUDIERAN RESULTAR INUNDACIONES
URBANAS Y DE CUNETAS.

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 30 MPH SE ESPERAN CON LA
ACTIVIDAD DE AGUACEROS Y TRONADAS.

.OLEAJE....OLEAJE PELIGROSO DE 8 A 10 PIES O MAS SE ESPERA
A TRAVES DE LA MAYORIA DE LAS AGUAS LOCALES MAR AFUERA. OLEAJE
PELIGROSO HASTA 9 PIES SE ESPERA A TRAVES DE LA MAYORIA DE AGUAS
CERCANAS A LA COSTA.

.TROMBAS MARINAS...TROMBAS MARINAS BREVES SON POSIBLES A TRAVES DE
LAS AGUAS LOCALES.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DEL SUR DE SAN TOMAS Y PARA TODAS LAS
PLAYAS DE SANTA CRUZ.

.DIAS DOS A SIETE...LUNES A SABADO

HUMEDAD PERSISTENTE DETRAS DE LA FUERTE ONDA TROPICAL SE PRONOSTICA
QUE AFECTE LA REGION EL LUNES. PERIODOS DE LLUVIAS MODERADAS A
FUERTES, VIENTOS EN RAFAGAS, Y ACTIVIDAD DE RAYOS SE PODRIAN ESPERAR
A MEDIDA QUE LA ONDA TROPICAL SE ALEJE DE LA AREA LOCAL.
INUNDACIONES Y DESLIZAMIENTOS DE TIERRA, AL IGUAL QUE CONDICIONES
MARITIMAS PELIGROSAS, TAMBIEN SE PODRIAN ESPERAR. LAS CONDICIONES
MEJORARAN EL MARTES. OTRA ONDA TROPICAL SE ESPERA QUE ALCANCE
LA REGION EL VIERNES.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN
EMBARGO...SELES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR
FUERTES VIENTOS, TROMBAS MARINAS, INUNDACIONES Y CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

In the hours before

Special weather statement, Jul 31, 11:35 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1235 PM AST SUN JUL 31 2016

PRZ012-VIZ001-311700-
CULEBRA-ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-
1235 PM AST SUN JUL 31 2016

...A STRONG THUNDERSTORMS WILL AFFECT CULEBRA MUNICIPALITY...SAINT
JOHN AND SAINT THOMAS ISLANDS...

AT 1232 PM AST...A STRONG THUNDERSTORMS ARE AFFECTING CULEBRA...
SAINT JOHN AND SAINT THOMAS. THESE STORMS ARE MOVING QUICKLY
WESTWARD AT 20 TO 25 KNOTS. TORRENTIAL RAINS, FREQUENT LIGHTNING AND
STRONG GUSTY WINDS OF 30-35 MPH ARE LIKELY WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESS STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1830 6488 1834 6493 1834 6508 1828 6529
      1830 6530 1830 6527 1835 6534 1831 6524
      1834 6512 1834 6527 1837 6497 1836 6485
      1832 6485 1837 6475 1837 6474 1833 6466
TIME...MOT...LOC 1632Z 000DEG 0KT 1839 6456

ER
Special weather statement, Jul 31, 11:42 AM CDT, 57 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1235 PM AST DOMINGO 31 DE JULIO DE 2016

PRZ012-VIZ001-311700-
CULEBRA-SAN TOMAS...SAN JOHN...Y ISLAS ADYACENTES-
1235 PM AST DOMINGO 31 DE JULIO DE 2016

...UNA LINEA DE TRONADAS FUERTES AFECTARA LOS MUNICIPIOS DE
CULEBRA...Y LAS ISLAS DE SAN JOHN Y SANTA CRUZ...

A LAS 12:32 AM AST...TRONADAS FUERTES ESTAN AFECTANDO A
CULEBRA...SAN JOHN Y SAN TOMAS. ESTAS TORMENTAS ESTAN MOVIENDOSE
RAPIDAMENTE HACIA EL OESTE ENTRE 20 Y 25 NUDOS. LLUVIAS
TORRENCIALES, RAYOS FRECUENTES Y VIENTOS EN RAFAGA ENTRE 30 Y 35
MPH SON POSIBLES CON ESTAS TORMENTAS.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A TIERRA ESTAN OCURRIENDO CON ESTA TRONADA.
LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

ER/ICP
Special weather statement, Jul 31, 11:47 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1247 PM AST SUN JUL 31 2016

PRZ001>004-311730-
NORTHEAST-SAN JUAN AND VICINITY-EASTERN INTERIOR-SOUTHEAST-
1247 PM AST SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT LUQUILLO...YABUCOA...JUNCOS...
HUMACAO...LAS PIEDRAS...FAJARDO...CEIBA... NAGUABO AND RIO GRANDE
MUNICIPALITIES...

AT 1245 PM AST...A STRONG THUNDERSTORMS ARE APPROACHING EASTERN
PUERTO RICO. THESE STORMS ARE MOVING QUICKLY WESTWARD AT 25 TO 30
KNOTS. TORRENTIAL RAINS, FREQUENT LIGHTNING AND STRONG GUSTY WINDS
OF 30-40 MPH ARE LIKELY WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1836 6567 1839 6559 1838 6560 1836 6553
      1838 6561 1835 6557 1837 6562 1835 6564
      1823 6560 1825 6558 1821 6560 1824 6563
      1820 6563 1819 6573 1813 6578 1811 6586
      1845 6594
TIME...MOT...LOC 1645Z 094DEG 46KT 1829 6553

ER
Special weather statement, Jul 31, 11:51 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1251 PM AST SUN JUL 31 2016

PRZ001>004-311800-
NORTHEAST-SAN JUAN AND VICINITY-EASTERN INTERIOR-SOUTHEAST-
1251 PM AST SUN JUL 31 2016

...STRONG THUNDERSTORMS WILL AFFECT LUQUILLO...YABUCOA...JUNCOS...
HUMACAO...LAS PIEDRAS...FAJARDO...CEIBA... NAGUABO AND RIO GRANDE
MUNICIPALITIES...

AT 1245 PM AST...STRONG THUNDERSTORMS IS APPROACHING EASTERN
PUERTO RICO. THESE STORMS ARE MOVING QUICKLY WESTWARD AT 25 TO 30
KNOTS. TORRENTIAL RAINS, FREQUENT LIGHTNING AND STRONG GUSTY WINDS
OF 30-40 MPH ARE LIKELY WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1836 6567 1839 6559 1838 6560 1836 6553
      1838 6561 1835 6557 1837 6562 1835 6564
      1823 6560 1825 6558 1821 6560 1824 6563
      1820 6563 1819 6573 1813 6578 1811 6586
      1845 6594
TIME...MOT...LOC 1645Z 094DEG 46KT 1829 6553

ER
Special weather statement, Jul 31, 11:53 AM CDT, 46 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1247 PM AST DOMINGO 31 DE JULIO DE 2016

PRZ001>004-311730-
NORESTE-SAN JUAN U VECINDAD-INTERIOR ESTE-SORESTE-
1247 PM AST DOMINGO 31 DE JULIO DE 2016

...TRNADAS FUERTES ESTAN AFECTANDO LOS MUNICIPIOS DE LUQUILLO...
YABUCOA...JUNCOS... HUMACAO...LAS PIEDRAS...FAJARDO...CEIBA...
NAGUABO Y RIO GRANDE.

A LAS 12:45 AM AST...TRONADAS FUERTES ESTAN ACERCANDOSE AL ESTE DE
PUERTO RICO. ESTAS TORMENTAS SE ESTAN MOVIENDO RAPIDAMENTE HACIA EL
OESTE ENTRE 25 Y 30 NUDOS. LLUVIAS TORRENCIALES...RAYOS FRECUENTES Y
VIENTOS EN RAFAGA ENTRE 30 Y 40 MPH SON POSIBLES CON ESTAS TORMENTAS.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A TIERRA ESTAN OCURRIENDO CON ESTA TRONADA.
LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

ER/ICP
Special weather statement, Jul 31, 12:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
139 PM AST SUN JUL 31 2016

PRZ001>011-312030-
NORTH CENTRAL-NORTHEAST-SOUTHWEST-PONCE AND VICINITY-NORTHWEST-SAN
JUAN AND VICINITY-CENTRAL INTERIOR-EASTERN
INTERIOR-SOUTHEAST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
139 PM AST SUN JUL 31 2016

...AREAS OF STRONG THUNDERSTORMS WILL AFFECT PUERTO RICO...

AT 136 PM AST...AREAS OF STRONG THUNDERSTORMS WILL AFFECT PUERTO
RICO DURING THE NEXT SEVERAL HOURS. THESE STORMS ARE PRODUCING HEAVY
TO TORRENTIAL RAINFALL...WIND GUSTS OF 30 MPH OR MORE...AND FREQUENT
TO INTENSE LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT TO INTENSE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1836 6553 1836 6562 1825 6560 1825 6558
      1824 6560 1801 6583 1794 6624 1791 6623
      1799 6649 1788 6653 1798 6655 1797 6656
      1788 6654 1801 6677 1796 6719 1793 6718
      1793 6719 1836 6727 1852 6709
TIME...MOT...LOC 1736Z 240DEG 0KT 1824 6603

ACOTTO/ER

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:53 PM CDTSmall Craft AdvisoryJSJ54 hr
Jul 31, 3:54 AM CDTRip Current StatementJSJ47 hr
Jul 31, 3:54 AM CDTHigh Surf AdvisoryJSJ6 hr
Jul 31, 4:45 AM CDTSpecial Marine WarningJSJ90 min
Jul 31, 8:23 AM CDTSpecial Weather StatementJSJ52 min
Jul 31, 8:52 AM CDTSpecial Weather StatementJSJ53 min
Jul 31, 10:57 AM CDTSpecial Weather StatementJSJ48 min
Jul 31, 11:24 AM CDTSpecial Weather StatementJSJ36 min
Jul 31, 11:35 AM CDTSpecial Weather StatementJSJ25 min
Jul 31, 11:47 AM CDTSpecial Weather StatementJSJ43 min
Jul 31, 11:51 AM CDTSpecial Marine WarningJSJ84 min
Jul 31, 11:51 AM CDTSpecial Weather StatementJSJ69 min
Jul 31, 3:34 PM CDTSpecial Weather StatementJSJ41 min
Jul 31, 4:48 PM CDTSpecial Weather StatementJSJ42 min
Jul 31, 5:25 PM CDTFlash Flood WarningJSJ4 hr
Jul 31, 6:12 PM CDTSpecial Weather StatementJSJ48 min

Nearby

Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.